The most difficult part of being sick that I have experienced in the past, now almost, two and a half years, has been the disconnect between my brain and my voice box that occurs with each and every steroid treatment. Now I’m not quite sure if this happens to anyone else, but when the Prednisone or the SoluMedrol or whichever infusion or injection it is begins I am sucked away into my own personal universe. It feels as though I’m being crushed by an immense weight I cannot see. It is being unable to turn my thoughts into something even semi coherent to myself let alone anyone else. It is literally being unable to make words. Every time I feel trapped and crushed by the depression that comes with having your serotonin levels obliterated. Every single time, I have felt the weight of it as I watch the distance between myself and my friends, my family, my loves growing exponentially with each day gone by. It’s horrible. I hate it with every ounce of my being and yet, I can do nothing but watch in horror as it plays out. My brain plays tricks on me; hallucinations, vivid nightmares and the deepest depression I’ve come to know.
Every single time.
The first experience. Two years ago this February. I laid in my bed in the dark alone unable to do anything, but text one of my closest friend at the time, “help.” Of course, they had no clue what to do and after taking me to a farm that I hold so dear for a few days I found myself in the hospital with doctors being unable to do anything other than drug me so that I no longer had to feel the horror of it. Now, I no longer seek out help at the hospital. I know that this will end.. But it has only been a little over a week and I find this hard to believe because time drags out and it feels as though I’ve been lost for months. I’ve convinced myself that my best friend, who loves me more than I am probably able to comprehend, does not love me or want to see me or talk to me or care. Why? I wish I knew. I wish I could experience this differently or not take the drugs in the first place but I do not have a choice and my hope is crushed and my will is broken with every soul shattering nightmare that wakes me from my sedation. I live in fear during these times. I exist in survival mode: distract or drug. This is the only way I know how to survive it.
I apologize in advance to those who experience this with me.
Pardon my grammar.